zbMATH — the first resource for mathematics

Semi-invariants of quivers and saturation for Littlewood-Richardson coefficients. (English) Zbl 0993.16011
The problem of classifying finite dimensional modules over an associative \(K\)-algebra, where \(K\) is an algebraically closed field, leads naturally to the study of semi-invariants of representations of quivers. Let \(Q\) be a quiver (that is, a finite directed graph) and let \(\beta\) be a dimension vector (i.e., a non-negative integer valued function on the set of vertices of \(Q\)). The representations of \(Q\) with dimension vector \(\beta\) are parameterized by an affine \(K\)-space (whose points are collections of matrices of various sizes) endowed with a linear action (a kind of conjugation action) of \(\text{GL}(\beta)\), a product of general linear groups, such that the orbits are in bijective correspondence with the isomorphism classes of representations.
The authors prove that if \(Q\) has no oriented cycles, then \(\text{SI}(Q,\beta)\), the ring of semi-invariants (or in other words, the algebra of polynomial \(\text{SL}(\beta)\)-invariants) for this action is spanned by determinantal semi-invariants \(c^V\), assigned to representations \(V\) of \(Q\) by A. Schofield [J. Lond. Math. Soc., II. Ser. 43, No. 3, 385-395 (1991; Zbl 0779.16005)]. This result connects semi-invariants and modules in a direct way. Moreover, as an algebra, \(\text{SI}(Q,\beta)\) is generated by the \(c^V\) where \(V\) is indecomposable and the dimension vector of \(V\) is a Schur root. A reciprocity property relating weight spaces of semi-invariants for certain pairs of dimension vectors is also deduced.
It is shown that the semigroup of weights of non-zero homogeneous semi-invariants is defined by one homogeneous linear equation and a finite set of linear inequalities. Applied to a special quiver this yields a new proof for the saturation of Littlewood-Richardson coefficients [A. Knutson and T. Tao, J. Am. Math. Soc. 12, No. 4, 1055-1090 (1999; Zbl 0944.05097)]. Spanning sets of \(\text{SI}(Q,\beta)\) were also obtained independently with different approaches by A. Schofield and M. Van den Bergh [Indag. Math., New Ser. 12. No. 1, 125-138 (2001; Zbl 1004.16012)] (assuming that \(K\) is of characteristic zero) and by M. Domokos and A. N. Zubkov [Transform. Groups 6, No. 1, 9-24 (2001; Zbl 0984.16023)].

16G20 Representations of quivers and partially ordered sets
13A50 Actions of groups on commutative rings; invariant theory
14L24 Geometric invariant theory
15A72 Vector and tensor algebra, theory of invariants
20G05 Representation theory for linear algebraic groups
05E05 Symmetric functions and generalizations
14L30 Group actions on varieties or schemes (quotients)
16R30 Trace rings and invariant theory (associative rings and algebras)
Full Text: DOI
[1] Kaan Akin, David A. Buchsbaum, and Jerzy Weyman, Schur functors and Schur complexes, Adv. in Math. 44 (1982), no. 3, 207 – 278. · Zbl 0497.15020 · doi:10.1016/0001-8708(82)90039-1 · doi.org
[2] C. de Concini and C. Procesi, A characteristic free approach to invariant theory, Advances in Math. 21 (1976), no. 3, 330 – 354. · Zbl 0347.20025 · doi:10.1016/S0001-8708(76)80003-5 · doi.org
[3] Séminaire Bourbaki. Vol. 1997/98, Société Mathématique de France, Paris, 1998 (French). Exposés 835 – 849; Astérisque No. 252 (1998) (1998).
[4] William Fulton and Joe Harris, Representation theory, Graduate Texts in Mathematics, vol. 129, Springer-Verlag, New York, 1991. A first course; Readings in Mathematics. · Zbl 0744.22001
[5] V. G. Kac, Infinite root systems, representations of graphs and invariant theory. II, J. Algebra 78 (1982), no. 1, 141 – 162. · Zbl 0497.17007 · doi:10.1016/0021-8693(82)90105-3 · doi.org
[6] A. D. King, Moduli of representations of finite-dimensional algebras, Quart. J. Math. Oxford Ser. (2) 45 (1994), no. 180, 515 – 530. · Zbl 0837.16005 · doi:10.1093/qmath/45.4.515 · doi.org
[7] A. Klyachko, Stable vector bundles and Hermitian operators, IGM, University of Marne-la-Vallee, preprint (1994).
[8] Allen Knutson and Terence Tao, The honeycomb model of \?\?_\?(\?) tensor products. I. Proof of the saturation conjecture, J. Amer. Math. Soc. 12 (1999), no. 4, 1055 – 1090. · Zbl 0944.05097
[9] Claus Michael Ringel, Representations of \?-species and bimodules, J. Algebra 41 (1976), no. 2, 269 – 302. · Zbl 0338.16011 · doi:10.1016/0021-8693(76)90184-8 · doi.org
[10] Aidan Schofield, Semi-invariants of quivers, J. London Math. Soc. (2) 43 (1991), no. 3, 385 – 395. · Zbl 0779.16005 · doi:10.1112/jlms/s2-43.3.385 · doi.org
[11] Aidan Schofield, General representations of quivers, Proc. London Math. Soc. (3) 65 (1992), no. 1, 46 – 64. · Zbl 0795.16008 · doi:10.1112/plms/s3-65.1.46 · doi.org
[12] A. Schofield, M. van den Bergh, Semi-invariants of quivers for arbitrary dimension vectors, preprint, math.RA/9907174. · Zbl 1004.16012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.